Advertisement

A survey on differentiability of six operators in relation to probability and statistics

  • R. M. Dudley
  • R. Norvaiša
Chapter
Part of the Lecture Notes in Mathematics book series (LNM, volume 1703)

Keywords

Normed Space Composition Operator Banach Algebra Bounded Linear Operator Chain Rule 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. Andersen, P. K., Borgan, Ø., Gill, R. D. and Keiding, N. (1993). Statistical Models based on Counting Processes. Springer-Verlag, New York.CrossRefzbMATHGoogle Scholar
  2. Appell, J. (1983). Upper estimates for superposition operators and some applications. Ann. Acad. Sci. Fenn. Ser. A I. Math. 8, 149–159.MathSciNetCrossRefzbMATHGoogle Scholar
  3. Appell, J. (1988). The superposition operator in function spaces—A survey. Expositiones Math. 6, 209–270.MathSciNetzbMATHGoogle Scholar
  4. Appell, J. and Zabrejko, P. P. (1990). Nonlinear superposition operators. Cambridge University Press.Google Scholar
  5. Averbukh, V. I. and Smolyanov, O. G. (1967). The theory of differentiation in linear topological spaces. (Russian) Math. Surveys 22 no. 6, 201–258=Uspekhi Mat. Nauk 22 no. 6, 201–260 (1967).CrossRefzbMATHGoogle Scholar
  6. Averbukh, V. I. and Smolyanov, O. G. (1968). The various definitions of the derivative in linear topological spaces. (Russian) Math. Surveys 23 no. 4, 67–113= Uspekhi Mat. Nauk 23 no. 4, 67–116.CrossRefzbMATHGoogle Scholar
  7. Beirlant, J., and Deheuvels, P. (1990). On the approximation of P-P and Q-Q plot processes by Brownian bridges. Statist. Probab. Letters 9, 241–251.MathSciNetCrossRefzbMATHGoogle Scholar
  8. Billingsley, P. (1968). Convergence of Probability Measures. Wiley, New York.zbMATHGoogle Scholar
  9. Bingham, N. H. (1975). Fluctuation theory in continuous time. Adv. Appl. Prob. 7, 705–766.MathSciNetCrossRefzbMATHGoogle Scholar
  10. Bingham, N. H., Goldie, C. M. and Teugels, J. L. (1987). Regular variation. Encyclopedia of Mathematics and its Applications, 27. Cambridge University Press, Cambridge-New York.CrossRefzbMATHGoogle Scholar
  11. Bretagnolle, J. and Massart, P. (1989). Hungarian constructions from the nonasymptotic viewpoint. Ann. Probab. 17, 239–256.MathSciNetCrossRefzbMATHGoogle Scholar
  12. Brokate, M. and Colonius, F. (1990). Linearizing equations with state-dependent delays. Appl. Math. Optimiz. 21, 45–52.MathSciNetCrossRefzbMATHGoogle Scholar
  13. Bruneau, M. (1974). Variation totale d'une fonction. Lect. Notes in Math. (Springer-Verlag) 413.Google Scholar
  14. Ciesielski, Z., Kerkyacharian, G. and Roynette, B. (1993). Quelques espaces fonctionnels associés à des processus gaussiens. Studia Math., 107, 171–204.MathSciNetGoogle Scholar
  15. Corson, H. H. (1961). The weak topology of a Banach space. Trans. Amer. Math. Soc. 101, 1–15.MathSciNetCrossRefzbMATHGoogle Scholar
  16. Csörgő, M. (1983). Quantile Processes with Statistical Applications. SIAM, Philadelphia.CrossRefGoogle Scholar
  17. Cutland, N. J., Kopp, P. E. and Willinger, W. (1995). Stock price returns and the Joseph effect: a fractional version of the Black-Scholes model. Seminar on Stochastic Analysis, Random Fields and Applications (Ascona, 1993), Progr. Probab., 36, 327–351. Birkhäuser, Basel.zbMATHGoogle Scholar
  18. Dai, W. and Heyde, C. C. (1996). Itô's formula with respect to fractional Brownian motion and its application. J. Appl. Math. Stochastic Anal. 9, 439–448.MathSciNetCrossRefzbMATHGoogle Scholar
  19. Dieudonné, J. (1960). Foundations of Modern Analysis. Academic Press, New York; Fondements de l'analyse moderne 1. Gauthier-Villars, Paris, 1963.zbMATHGoogle Scholar
  20. Dudley, R. M. (1985). An extended Wichura theorem, definitions of Donsker class, and weighted empirical distributions. In Probability in Banach Spaces V (A. Beck, R. Dudley, M. Hahn, J. Kuelbs and M. Marcus, eds.). Lect. Notes in Math. (Springer-Verlag) 1153, 141–178.Google Scholar
  21. Dudley, R. M. (1992). Fréchet differentiability, p-variation and uniform Donsker classes. Ann. Probab. 20, 1968–1982.MathSciNetCrossRefzbMATHGoogle Scholar
  22. Dudley, R. M. (1993). Real Analysis and Probability. Second printing, corrected. Chapman and Hall, New York.zbMATHGoogle Scholar
  23. Dudley, R. M. (1994). The order of the remainder in derivatives of composition and inverse operators for p-variation norms. Ann. Statist. 22, 1–20.MathSciNetCrossRefzbMATHGoogle Scholar
  24. Dudley, R. M. (1997). Empirical processes and p-variation. In Festschrift for Lucien Le Cam (D. Pollard, E. Torgersen and G. L. Yang, eds.) 219–233. Springer-Verlag, New York.CrossRefGoogle Scholar
  25. Ebin, D. G. and Marsden, J. (1970). Groups of diffeomorphisms and the motion of an incompressible fluid. Ann. Math. 92, 102–163.MathSciNetCrossRefzbMATHGoogle Scholar
  26. Esty, W., Gillette, R., Hamilton, M. and Taylor, D. (1985). Asymptotic distribution theory of statistical functionals: the compact derivative approach for robust estimators. Ann. Inst. Statist. Math. 37, 109–129.MathSciNetCrossRefzbMATHGoogle Scholar
  27. Fernholz, L. T. (1983). von Mises calculus for statistical functionals. Lect. Notes in Statist. (Springer-Verlag) 19.Google Scholar
  28. de Finetti, B. and Jacob, M. (1935) (We founel these references from secondary sources but have not seen them im the original). Sull'integrale di Stieltjes-Riemann. Giorn. Istituto Ital. Attuari 6, 303–319.zbMATHGoogle Scholar
  29. Fréchet, M. (1937). Sur la notion de différentielle. J. Math. Pures Appl. 16, 233–250.zbMATHGoogle Scholar
  30. Freedman, M. A. (1983). Operators of p-variation and the evolution representation problem. Trans. Amer. Math. Soc. 279, 95–112.MathSciNetzbMATHGoogle Scholar
  31. Garay, B. M. (1996). Hyperbolic structures in ODE's and their discretization. In Nonlinear Analysis and Boundary Value Problems for ODEs (Proc. CISM, Udine, 1995; F. Zanolin, ed.). CISM Courses and Lectures 371, 149–174. Springer-Verlag, Vienna.Google Scholar
  32. Gateaux, R. (1913). Sur les fonctionelles continues et les fonctionelles analytiques. C. R. Acad. Sci. Paris 157, 325–327.zbMATHGoogle Scholar
  33. Gateaux, R. (1919). Fonctions d'une infinité de variables indépendantes. Bull. Soc. Math. France 47, 70–96.MathSciNetzbMATHGoogle Scholar
  34. Gateaux, R. (1922). Sur diverses questions de calcul fonctionnel. Bull. Soc. Math. France 50, 1–37.MathSciNetzbMATHGoogle Scholar
  35. Gehring, F. W. (1954). A study of α-variation. I. Trans. Amer. Math. Soc. 76, 420–443.MathSciNetzbMATHGoogle Scholar
  36. Gill, R. D. (1989). Non-and semi-parametric maximum likelihood estimators and the von Mises method (Part 1). Scand. J. Statist. 16, 97–128.MathSciNetzbMATHGoogle Scholar
  37. Gill, R. D. (1994). Lectures on Survival Analysis. In Ecole d'été de Probabilités de Saint-Flour (P. Bernard, ed.). Lect. Notes in Math. (Springer-Verlag) 1581, 115–241.Google Scholar
  38. Gill, R. D., and Johansen, S. (1990). A survey of product-integration with a view toward application in survival analysis. Ann. Statist. 18, 1501–1555.MathSciNetCrossRefzbMATHGoogle Scholar
  39. Gill, R. D., van der Laan, M. J., and Wellner, J. A. (1995). Inefficient estimators of the bivariate survival function for three models. Ann. Inst. Henri Poincaré 31, 545–597.MathSciNetzbMATHGoogle Scholar
  40. Gray, A. (1975). Differentiation of composites with respect to a parameter. J. Austral. Math. Soc. (Ser. A) 19, 121–128.MathSciNetCrossRefzbMATHGoogle Scholar
  41. Hardy, G. H. (1916). Weierstrass's non-differentiable function. Trans. Amer. Math. Soc. 17, 301–325. Repr. in Collected papers of G. H. Hardy, Vol. IV, Oxford University Press, London.MathSciNetzbMATHGoogle Scholar
  42. Hardy, G. H., Littlewood, J. E. and Pólya, G. (1959). Inequalities. Cambridge University Press, Cambridge.zbMATHGoogle Scholar
  43. Hartung, F. and Turi, J. (1997). On differentiability of solutions with respect to parameters in state-dependent delay equations. J. Differential Equations 135, 192–237.MathSciNetCrossRefzbMATHGoogle Scholar
  44. Henstock, R. (1961). Definitions of Riemann type of the variational integrals. Proc. London Math. Soc. (3) 11, 402–418.MathSciNetCrossRefzbMATHGoogle Scholar
  45. Henstock, R. (1963). Theory of integration. Butterworths, London.zbMATHGoogle Scholar
  46. Henstock, R. (1991). The general theory of integration. Oxford University Press, New York.zbMATHGoogle Scholar
  47. Hewitt, E. and Stromberg, K. (1969). Real and Abstract Analysis. Springer-Verlag, New York.zbMATHGoogle Scholar
  48. Hewitt, E. (1960). Integration by parts for Stieltjes integrals. Amer. Math. Monthly 67, 419–423.MathSciNetCrossRefzbMATHGoogle Scholar
  49. Hildebrandt, T. H. (1938). Definitions of Stieltjes integrals of the Riemann type. Amer. Math. Monthly 45, 265–278.MathSciNetCrossRefzbMATHGoogle Scholar
  50. Hildebrandt, T. H. (1963). Introduction to the theory of integration. Academic Press, New York.zbMATHGoogle Scholar
  51. Hildebrandt, T. H. (1966). Compactness in the space of quasi-continuous functions. Amer. Math. Monthly 73, Part 2, 144–145.MathSciNetCrossRefzbMATHGoogle Scholar
  52. Huang, Yen-Chin (1994). Empirical distribution function statistics, speed of convergence, and p-variation. Ph. D. thesis, Massachusetts Institute of Technology.Google Scholar
  53. Huang, Yen-Chin (1997). Speed of convergence of classical empirical processes in p-variation norm. Preprint.Google Scholar
  54. Itô, K. and McKean, H. P. (1974). Diffusion Processes and their Sample Paths. Springer-Verlag, Berlin.zbMATHGoogle Scholar
  55. Kiefer, J. (1970). Deviations between the sample quantile process and the sample df. In Nonparametric Techniques in Statistical Inference (M. L. Puri, ed.) 299–319. Cambridge University Press.Google Scholar
  56. Kisliakov, S. V. (1984). A remark on the space of functions of bounded p-variation. Math. Nachr. 119, 137–140.MathSciNetCrossRefGoogle Scholar
  57. Kolmogorov, A. N. (1933). Sulla determinazione empirica di una legge di distribuzione. Giorn. Istituto Ital. Attuari 4, 83–91.zbMATHGoogle Scholar
  58. Kolmogorov, A. N. (1941). Confidence limits for an unknown distribution function. Ann. Math. Statist. 12, 461–463.MathSciNetCrossRefGoogle Scholar
  59. Komlós, J., Major, P., and Tusnády, G. (1975). An approximation of partial sums of independent rv's and the sample df. Z. Wahrsch. verw. Gebiete 32, 111–231.MathSciNetCrossRefzbMATHGoogle Scholar
  60. Krabbe, G. L. (1961a). Integration with respect to operator-valued functions. Bull. Amer. Math. Soc. 67, 214–218.MathSciNetCrossRefzbMATHGoogle Scholar
  61. Krabbe, G. L. (1961b). Integration with respect to operator-valued functions. Acta Sci. Math. (Szeged) 22, 301–319.MathSciNetzbMATHGoogle Scholar
  62. Krasnosel'skiî, M. A., Zabreîko, P. P., Pustyl'nik, E. I. and Sobolevskiî, P. E. (1966). Integral operators in spaces of summable functions. (Russian) Nauka, Moscow; transl. by T. Ando, Noordhoff, Leyden, 1976.zbMATHGoogle Scholar
  63. Kurzweil, J. (1957). Generalized ordinary differential equations and continuous dependence on a parameter. (Russian) Czechoslovak Math. J. 7, 568–583.MathSciNetCrossRefzbMATHGoogle Scholar
  64. Kurzweil, J. (1958). On integration by parts. Czechoslovak Math. J. 8, 356–359.MathSciNetzbMATHGoogle Scholar
  65. Kurzweil, J. (1959). Addition to my paper “Generalized ordinary differential equations and continuous dependence on a parameter”. Czechoslovak Math. J. 9, 564–573.MathSciNetzbMATHGoogle Scholar
  66. Lehmann, E. L. (1986). Testing Statistical Hypotheses, 2d ed. Wiley, New York; Repr. 1997.CrossRefzbMATHGoogle Scholar
  67. Leśniewicz, R. and Orlicz, W. (1973). On generalized variations (II). Studia Math. 45, 71–109.MathSciNetzbMATHGoogle Scholar
  68. Lévy, P. (1922). Leçons d'analyse fonctionelle. Gauthier-Villars, Paris.zbMATHGoogle Scholar
  69. Lin, S. J. (1995). Stochastic analysis of fractional Brownian motion. Stochastics Stochastics Rep. 55, 121–140.MathSciNetCrossRefzbMATHGoogle Scholar
  70. Lindenstrauss, J. and Tzafriri, L. (1971). On the complemented subspaces problem. Israel J. Math. 9, 263–269.MathSciNetCrossRefzbMATHGoogle Scholar
  71. Love, E. R. (1993). The refinement-Ross-Riemann-Stieltjes (R3S) integral. In: Analysis, geometry and groups: a Riemann legacy volume, Eds. H. M. Srivastava, Th. M. Rassias, Part I. Hadronic Press, Palm Harbor, FL, pp. 289–312.Google Scholar
  72. Love, E. R. and Young, L. C. (1938). On fractional integration by parts. Proc. London Math. Soc. (Ser. 2) 44, 1–35.MathSciNetCrossRefzbMATHGoogle Scholar
  73. Lyons, T. (1994). Differential equation driven by rough signals (I): An extension of an inequality of L. C. Young. Math. Res. Lett. 1, 451–464.MathSciNetCrossRefzbMATHGoogle Scholar
  74. Marcinkiewicz, J. (1934). On a class of functions and their Fourier series. C. R. Soc. Sci. Varsovie 26, 71–77. Repr. in J. Marcinkiewicz, Collected Papers, (A. Zygmund, ed.) 36–41. Państwowe Wydawnictwo Naukowe, Warszawa, 1964.zbMATHGoogle Scholar
  75. McShane, E. J. (1969). A Riemann-type integral that includes Lebesgues-Stieltjes, Bochner and stochastic integrals. Memoirs AMS, 88; Providence, Rhode Island.Google Scholar
  76. Milnor, J. (1984). Remarks on infinite-dimensional Lie groups. In Relativité, groupes et topologie II, (B. S. DeWitt and R. Stora, eds.) 1007–1057.Google Scholar
  77. Norvaiša, R. (1997a). The central limit theorem for L-statistics. Studia Sci. Math. Hung. 33, 209–238.MathSciNetzbMATHGoogle Scholar
  78. Norvaiša, R. (1997b). Chain rule and p-variation. Preprint.Google Scholar
  79. Pfeffer, W. F. (1993). The Riemann approach to integration. Local geometric theory. Cambridge University Press, New York.zbMATHGoogle Scholar
  80. Phillips, E. R. (1971). An introduction to analysis and integration theory. Intext Educational Publ., Scranton.zbMATHGoogle Scholar
  81. Qian, Jinghua (1998). The p-variation of partial sum processes and the empirical process. Ann. Probab. 26, 1370–1383.MathSciNetCrossRefzbMATHGoogle Scholar
  82. Reeds, J. A. III (1976): On the definition of von Mises functionals. Ph. D. thesis, Statistics, Harvard University.Google Scholar
  83. Rosenthal, P. (1995). Review of Shapiro (1993) and Singh and Manhas (1993). Bull. Amer. Math. Soc. 32, 150–153.MathSciNetCrossRefGoogle Scholar
  84. Saks, S. (1937). Theory of the Integral. 2d. ed., transl. by L. C. Young. Hafner, New York. Repr. by Dover, New York 1964.zbMATHGoogle Scholar
  85. Schwabik, Š. (1973). On the relation between Young's and Kurzweil's concept of Stieltjes integral. Časopis Pěst. Mat. 98, 237–251.MathSciNetzbMATHGoogle Scholar
  86. Sebastião e Silva, J. (1956). Le calcul différentiel et intégral dans les espaces localement convexes, réels ou complexes I, II. Rend. Accad. Lincei Sci. Fis. Mat. Nat. (Ser. 8) 20, 743–750, 21, 40–46 (1956).zbMATHGoogle Scholar
  87. Shapiro, J. H. (1993). Composition Operators and Classical Function Theory. Springer-Verlag, New York.CrossRefzbMATHGoogle Scholar
  88. Singh, R. K. and Manhas, J. S. (1993). Composition Operators on Function Spaces. North-Holland, Amsterdam.zbMATHGoogle Scholar
  89. Skorohod, A. V. (1957). Limit theorems for stochastic processes with independent increments. Theory Prob. Appl. 2, 138–171.MathSciNetCrossRefGoogle Scholar
  90. Sova, M. (1966). Conditions of differentiability in linear topological spaces. (Russian) Czech. Math. J. 16, 339–362.MathSciNetzbMATHGoogle Scholar
  91. Stevenson, J. O. (1974). Holomorphy of composition. Bull. Amer. Math. Soc. 80, 300–303.MathSciNetCrossRefzbMATHGoogle Scholar
  92. Stevenson, J. O. (1977). Holomorphy of composition. In Infinite Dimensional Holomorphy and Applications, (M. C. Matos, ed.) 397–424. North-Holland, Amsterdam.CrossRefGoogle Scholar
  93. Tvrdý, M. (1989). Regulated functions and the Perron-Stieltjes integral. Časopis Pěst. Mat. 114, 187–209.MathSciNetzbMATHGoogle Scholar
  94. van der Vaart, A. (1991). Efficiency and Hadamard differentiability. Scand. J. Statist. 18, 63–75.MathSciNetzbMATHGoogle Scholar
  95. van der Vaart, A. W. and Wellner, J. A. (1996). Weak Convergence and Empirical Processes, with Applications to Statistics. Springer-Verlag, New York.CrossRefzbMATHGoogle Scholar
  96. Vainberg, M. M. (1964). Variational methods for the study of nonlinear operators. With a chapter on Newton's method by L. V. Kantorovich and G. P. Akilov. Translated and supplemented by A. Feinstein, Holden-Day, San Francisco, 1964.zbMATHGoogle Scholar
  97. Wang Sheng-Wang (1963). Differentiability of the Nemyckii operator. (Russian) Doklady Akad. Nauk SSSR 150, 1198–1201; transl. in: Sov. Math. Doklady 4, 834–837.MathSciNetGoogle Scholar
  98. Ward, A. J. (1936). The Perron-Stieltjes integral. Math. Z. 41, 578–604.MathSciNetCrossRefzbMATHGoogle Scholar
  99. Whitt, W. (1980). Some useful functions for functional limit theorems. Mathematics of Operations Research 5, 67–85.MathSciNetCrossRefzbMATHGoogle Scholar
  100. Wiener, N. (1924). The quadratic variation of a function and its Fourier coefficients. J. Math. and Phys. (MIT) 3, 72–94.CrossRefzbMATHGoogle Scholar
  101. Young, L. C. (1936). An inequality of the Hölder type, connected with Stieltjes integration. Acta Math. (Sweden) 67, 251–282.CrossRefzbMATHGoogle Scholar
  102. Young, L. C. (1937). Inequalities connected with bounded p-th power variation in the Wiener sense and with integrated Lipschitz conditions. Proc. London Math. Soc. (Ser. 2) 43, 449–467.zbMATHGoogle Scholar
  103. Young, L. C. (1938a). Inequalities connected with binary derivation, integrated Lipschitz conditions and Fourier series. Math. Z. 43, 255–270.MathSciNetCrossRefzbMATHGoogle Scholar
  104. Young, L. C. (1938b). General inequalities for Stieltjes integrals and the convergence of Fourier series. Math. Ann. 115, 581–612.MathSciNetCrossRefzbMATHGoogle Scholar
  105. Young, L. C. (1970). Some new stochastic integrals and Stieltjes integrals. I. Analogues of Hardy-Littlewood classes. In Advances in Probability and Related Topics, Vol. II, (P. Ney, ed.) 161–240. Dekker, New York.Google Scholar
  106. Young, R. C. (1929). On Riemann integration with respect to a continuous increment. Math. Z. 29, 217–233.MathSciNetCrossRefGoogle Scholar
  107. Young, W. H. (1914). On integration with respect to a function of bounded variation. Proc. London Math. Soc. (Ser. 2) 13, 109–150.CrossRefzbMATHGoogle Scholar
  108. Zähle, M. (1998). Integration with respect to fractal functions and stochastic calculus. I. Probab. Theory Related Fields 111, 333–374.MathSciNetCrossRefzbMATHGoogle Scholar
  109. Zygmund, A. (1959). Trigonometric Series, Vol. I. 2d. ed. Cambridge University Press, Cambridge. (*) We found these references from secondary sources but have not seen them in the original.zbMATHGoogle Scholar

Copyright information

© Springer-Verlag 1999

Authors and Affiliations

  • R. M. Dudley
  • R. Norvaiša

There are no affiliations available

Personalised recommendations